Jump to content
CrazyBoards.org

Recommended Posts

Pdoc wants me to try a low dose of Zyprexa (1.25 mg).  I've tried 2.5-5 mg in the past and found the appetite and weight gain to be other-worldly!

I do have a history of eating disorders and would prefer not to pack on the pounds.

Has anyone tried such a low dose of Zyprexa?  Weight gain stories?  Thoughts?

Link to comment
Share on other sites

I take a low dose of zyprexa for bipolar psychosis. It's effective most of the time at low doses to maintain a stable mood and keep away the psychosis and anxiety.  Although to control a manic episode the low dose isn't gonna touch it.

I like the brand name and the disolvable "zydis" tablet better if you are concerned about weight gain.

You may gain weight, but I have found that by getting exercise and eating healthy it is manageable. I might weigh ten pounds more than I would like to. 

I fought this medication for a decade because of the weight gain, but I have realized it is a very good medication and the only thing that works for me.

 

 

 

Edited by paintedsky
  • Like 1
Link to comment
Share on other sites

Zyprexa was called my miracle med by an IP pdoc. I took 20 mg for many many years. I did gain a lot of weight but I was on a high dose and not the zydis (for very long). I have read here and there that the zydis is better for less weight gain. Honestly I should have stuck with it probably. I'm curious if a low dose works without any side effects. That might be an option for me too. But I have to say 800 mg of the Seroquel XR is alright too. Zyprexa and zyprexa zydis seemed to work better though IME. And when it works it works quite well IME. It really kicked my SZA in the ass! 

Good luck quake!!! Thinking of you and let us know how the zyprexa works for you! 

  • Like 1
Link to comment
Share on other sites

How are you doing with taking zyprexa? 

 I've been taking it pretty regularly. A major accomplishment for me to take it all summer. I do skip it for a bit here and there even though my doctor assures me this is awful. I have a hard time recognizing my symptoms so I try not to skip.

If you do stop taking it you get a bit of anxiety for a few days. At least I do.

I just wanted to offer some support because I agree it's a tricky med to figure out but it's really effective.

 

Edited by paintedsky
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...